Medication - what would you do?

gnault

New
Messages
259
Reaction score
0
Points
0
Last fall I was switched from Lamotrigine to Vimpat to try and sort of side effect concerns (memory, cognitive function, sleep, etc). I don't think I have found much difference looking back from now to last October. I am fully controlled and was fully controlled on Lamotrigine. I am spending 3 times the amount I spent on a three month supply of Lamotrigine on one a month supply of Vimpat. I'm thinking about asking for a different medication that doesn't cost so much. I know my wife doesn't want me on the Lamotrigine due to the mood regulation. I'm also wondering if the emotion regulation has anything to do with where the lesions on my right temporal lobe are? Carbamazepine seemed to work fine but my therapeutic levels were out of whack and electrolytes where not staying fully stable on carbamazepine. I guess there are other meds that aren't as expensive as zimpat that will work and not cost so much.

Gilles
:e:
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,536
Reaction score
24
Points
148
Neurologists are supposed to be mindful of cost when prescribing meds -- it's considered a "side effect" of sorts. So if that particular side effect of the Vimpat is problematic, then go ahead and ask your neuro for other options to consider.
 

Porkette

Veteran
Messages
1,439
Reaction score
15
Points
148
Hi gnault,

I have found that taking vimpat has helped me but it's very expensive. I've found that using the medical marijuana has been the best help reducing my seizures in the 45 yrs. I've had them. I have right temporal lobe epilepsy and according to both my Epileptologist and neuropsychologist they have both told me that it's the lesion on the right temporal lobe that causes me to be so emotional. You may want to try taking vitamin B12 1000 mcg. once a day also that's been a big help reducing my seizures also. I wish you the best of luck and May God Bless You!

Sue
 
Top